Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Missed the vein in arm while injecting meth. Spot become red and swollen. Should I see a doctor?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2407 Questions
Hi, a few days ago while injecting meth, I clearly missed the vein in my arm... (slightly above the elbow). Over the next day, it became red and severely swollen... worse than I recall ever experiencing. I have been putting warm compress on it as well as preparation H as an anti-inflamatory... but wondering if I should be doing anything else or see a doctor?
Posted Sat, 6 Oct 2012 in Drug Abuse
Answered by Dr. Shanthi.E 2 hours later

Thanks for posting your query.

I am sorry that you suffered the injury. Preparation H is anti-hemorrhoidal medicine. It helps in constricting the blood vessels. I do not know how it helps in your current situation.

You could rather try cold compresses instead of hot one, as cold compresses are much soothening, reduce the swelling and decrease the inflammation better. Consider applying ice packs to the affected area thrice a day.

In my suggestion, preparation H may not be a good choice in you. Ice packs will work wonders. Apart from this, you may take Tablet Tylenol for relief of swelling and faster healing. It is available over the counter in the US.

Please do not use the same site to inject again for at least a week, until everything clears up.

You could use topical calamine lotion on the area or even a simple moisturizer containing aloe vera.

I do not think you need to see a doctor now. It will heal quickly within a week's time. Give adequate rest to your arms.

Get well soon. Do write back if you have more queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Child Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor